MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM NRHFEM W/PIN XSMLFT 66X58; FEMORAL 

DEPUY ORTHOPAEDICS INC US SROM NRHFEM W/PIN XSMLFT 66X58; FEMORAL 
Catalog Number 623421L
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Physical Asymmetry (4573)
Date of Event 11/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
J-c health care ltd.Received on 9 april 2024 a demand letter dated 28 march 2024 pertaining to a total knee replacement with sigma implant.According to the demand letter, back in 2019 patient underwent a lt tkr in russia (unknown implant) and suffered from infection.Thereafter patent underwent several infection revisions (also in russia) including removal of tibial implant and insertion of spacer, that did not solve the infection.During (b)(6) 2020 patient was treated at (b)(6) in israel.On (b)(6) 2020 (b)(4) captured for the 1st revision) patient underwent a first stage of lt tkr revision at sheba medical center due to "infection and inflammatory reaction due to internal joint prosthesis (left)" during which her implants were removed and an antibiotic spacer was implanted.Thereafter patient was placed in plaster cast/brace and knee fixation and received a long term systemic antibiotic treatment under laboratory monitoring.After 6 weeks of antibiotic treatment with vancomycin and laboratory monitoring for additional 2 months, it was found that there was no inflammation of the infection following cessation of the antibiotics and the knee was "quiet", the second stage of the revision was carried out (b)(6) 2020 (noting in the medical records it was after 9 infection revisions) during which a hinge prosthesis from the depuy sigma knee system was implanted.The procedure underwent intact with no special complications.On (b)(6) 2020 follow-up visit - crp levels reduced to 12 without antibiotics, imaging ¿ implant in good position with ranges of flex and bend as expected in her condition.Patient returned to russia but less than 2 years after surgery claimed that had began to feel a heavy sensation in left leg and thereafter serious deterioration in patient's condition and instability of left knee appeared ¿ it began to "escape backwards" and leg was also allegedly shortened by ~5cm.Patient also claims to have experienced difficulties in walking and functioning and returned to israel to be checked at sheba mc.Upon examination on 25 october 2023 the surgeon found over extension of 20 degrees and lack of stability ml.On imaging: impression of loosening of the two components.In the tibia it can be observed that there is a migration of the implant and the stem tunnels it way through the lateral cortex.There is also a radiolucent line around the femoral component in the metaphysical part.Puncture was taken.On 31 october 2023 follow up visit - following imaging and after infectious process was overruled, it was decided to carry out a lt tkr revision on the background of suspected fracture of the liner and the axis system of the implant and suspected loosening of the components.On (b)(6) 2023 patient underwent a lt tkr revision with a depuy replacement implant.In a follow-up visit on (b)(6) 2023 ¿ post revision on the background of aseptic loosening and fracture of the implant.Good stability.To be noted: the claims raised in the demand letter relate to the alleged fractured and loosened implant that was implanted on (b)(6) 2020.No surgery reports were provided.No product stickers were provided.No imaging test results were provided with the demand letter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.E3 initial reporter occupation: lawyer this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.Corrected: h3.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿a second stage of the revision was carried out (b)(6) 2020 (noting in the medical records it was after 9 infection revisions) during which a hinge prosthesis from the depuy sigma knee system was implanted.The procedure underwent intact with no special complications.According to the medical records: femur: srom femoral rotating hinge cemented x-small, femoral sleeve 20mm, femoral fluted stem 75x16.Tibia: tibial tray mbt revision 1.5 cemented, flutedstem 75x16, tibial insert hinge 18mm.Two (2) years after surgery she claimed that she began to feel a heavy sensation in her left leg and thereafter serious deterioration in her condition and instability of left knee appeared ¿ it began to "escape backwards" and her leg was also allegedly shortened by ~5cm.She also claims to have experienced difficulties in walking and functioning and returned to israel to be checked at sheba mc.Upon examination on (b)(6) 2023 the surgeon found over extension of 20 degrees and lack of stability ml.On imaging: impression of loosening of the two components.In the tibia it can be observed that there is a migration of the implant, and the stem tunnels it way through the lateral cortex.There is also a radiolucent line around the femoral component in the metaphysical part.Puncture was taken.On (b)(6) 2023 follow up visit - following imaging and after infectious process was overruled, it was decided to carry out a lt tkr revision on the background of suspected fracture of the liner and the axis system of the implant and suspected loosening of the components.¿ the srom nrhfem w/pin xsmlft 66x58 and radiological images were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and attachment ¿binder1.Pdf¿.Visual inspection revealed that the femoral implant was still assembled with the femoral sleeve.A significant portion of the fixation surface of the implant was covered with bone cement; it is noteworthy that the medial condyle of the implant had a thicker layer of bone cement compared to the lateral condyle.However, based on the available information and review of the only radiological image of the implant, the reported migration of the femoral stem cannot be confirmed.A manufacturing record evaluation was performed for the finished device [623421l / hp3281] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was not confirmed as the observed condition of the srom nrhfem w/pin xsmlft 66x58 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [623421l / hp3281] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information received, ¿a second stage of the revision was carried out on (b)(6) 2020 (noting in the medical records it was after 9 infection revisions) during which a hinge prosthesis from the depuy sigma knee system was implanted.The procedure underwent intact with no special complications.According to the medical records: femur: srom femoral rotating hinge cemented x-small, femoral sleeve 20mm, femoral fluted stem 75x16.Tibia: tibial tray mbt revision 1.5 cemented, flutedstem 75x16, tibial insert hinge 18mm.Two (2) years after surgery she claimed that she began to feel a heavy sensation in her left leg and thereafter serious deterioration in her condition and instability of left knee appeared ¿ it began to "escape backwards" and her leg was also allegedly shortened by ~5cm.She also claims to have experienced difficulties in walking and functioning and returned to (b)(6) to be checked at (b)(6).Upon examination on (b)(6) 2023, the surgeon found over extension of 20 degrees and lack of stability ml.On imaging: impression of loosening of the two components.In the tibia it can be observed that there is a migration of the implant, and the stem tunnels it way through the lateral cortex.There is also a radiolucent line around the femoral component in the metaphysical part.Puncture was taken.On (b)(6) 2023, follow up visit - following imaging and after infectious process was overruled, it was decided to carry out a lt tkr revision on the background of suspected fracture of the liner and the axis system of the implant and suspected loosening of the components.¿ the srom nrhfem w/pin xsmlft 66x58 and radiological images were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection revealed that the femoral implant was still assembled with the mating sleeve.A significant portion of the fixation surface of the implant was covered with bone cement; it is noted that the medial condyle of the implant had a thicker layer of bone cement compared to the lateral condyle.Review of the radiographic images raveled a progression of what appears to be bone resorption on the medial side of the femur.However, based on the available evidence, the reported loosening of the femoral implant cannot be confirmed.A manufacturing record evaluation was performed for the finished device [623421l / hp3281] number, and no non-conformance's / manufacturing irregularities related to the malfunction were identified during manufacturing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [623421l / hp3281] number, and no non-conformance's / manufacturing irregularities related to the malfunction were identified during manufacturing.H11 additional narrative: corrected: d10 (concomitant).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary according to the information received, ¿a second stage of the revision was carried out (b)(6) 2020 (noting in the medical records it was after 9 infection revisions) during which a hinge prosthesis from the depuy sigma knee system was implanted.The procedure underwent intact with no special complications.According to the medical records: femur: srom femoral rotating hinge cemented x-small, femoral sleeve 20mm, femoral fluted stem 75x16.Tibia: tibial tray mbt revision 1.5 cemented, flutedstem 75x16, tibial insert hinge 18mm.Two (2) years after surgery she claimed that she began to feel a heavy sensation in her left leg and thereafter serious deterioration in her condition and instability of left knee appeared ¿ it began to "escape backwards" and her leg was also allegedly shortened by 5cm.She also claims to have experienced difficulties in walking and functioning and returned to israel to be checked at sheba mc.Upon examination on (b)(6) 2023 the surgeon found over extension of 20 degrees and lack of stability ml.On imaging: impression of loosening of the two components.In the tibia it can be observed that there is a migration of the implant, and the stem tunnels it way through the lateral cortex.There is also a radiolucent line around the femoral component in the metaphysical part.Puncture was taken.On (b)(6) 2023 follow up visit - following imaging and after infectious process was overruled, it was decided to carry out a lt tkr revision on the background of suspected fracture of the liner and the axis system of the implant and suspected loosening of the components.¿ the srom nrhfem w/pin xsmlft 66x58 and radiological images were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned implant and attachments ¿binder1.Pdf¿ and "(b)(4) radiology records (b)(6) 2024" visual inspection revealed that the femoral component was returned attached to the metal hinge component of the insert secured by the hinge pin and the distal section remained assembled with the femoral sleeve.The majority of the fixation surface of the femoral component was covered with bone cement with good cement-to-bone interdigitation.However, it was noteworthy that the anterolateral fixation surface of the femoral component exhibited a thicker layer of bone cement in comparison to its medial side.Furthermore, pitting was observed on the articulating surface, consistent with constant articulation with the mating implants and third-body debris trapped between the articulating surfaces sometime during the timeframe between the second-stage revision on (b)(6) 2020 to the revision on (b)(6) 2023.Review of the radiological images show a progression of what appears to be bone resorption on the medial femoral and tibial bone-to-construct interfaces.However, definitive evidence of implant loosening of the femoral and tibial implants could not be established.A manufacturing record evaluation was performed for the finished device [623421l / hp3281] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [623421l / hp3281] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.Corrected: h3.

Brand Name
SROM NRHFEM W/PIN XSMLFT 66X58
Common Device Name
FEMORAL 
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19173448
Report Number1818910-2024-08962
Device Sequence Number7855832
Product Code JWH
UDI-Device Identifier10603295179504
UDI-Public(01)10603295179504(17)221201(10)HP3281
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K905810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Catalogue Number623421L
Device Lot NumberHP3281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/29/2024
06/29/2024
07/09/2024
09/09/2024
10/17/2024
11/08/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/03/2024
07/04/2024
07/09/2024
09/12/2024
10/20/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS UNIV TIB HIN INS XSM 18MM; MBT REVISION CEM TIB TRAY S1.5; UNIV FEM SLEEVE CEM 20MM; UNIVERSAL STEM 75X14MM FLUTED; UNIVERSAL STEM 75X16MM FLUTED; UNK KNEE FEMORAL HINGE PIN LPS; UNK KNEE FEMORAL SIGMA; UNK KNEE FEMORAL SLEEVE; UNK KNEE STEM SIGMA; UNK KNEE STEM SIGMA; UNK KNEE TIBIAL TRAY SIGMA (RP) MBT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexUnknown